Differential and Integral Equations

Multiple positive solutions for the $N$-Laplace equation with nonlinear Neumann boundary conditions

J. Giacomoni, S. Prashanth, and K. Sreenadh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $ {\Omega}\subset {\mathbb R}^N$ be a bounded domain with $C^2$ boundary. Let $u\in W^{1,N}(\Omega)$ be a weak solution of the following problem: $$(P_{\mu,{\lambda}})\hspace{1cm} \left \{ \begin{array}{cllll} \left . \begin{array}{rllll} -\text{div}(|{\nabla} u|^{N-2}{\nabla} u) +|u|^{N-2}u & =& \mu h(u) e^{u^{\alpha}}\\ u&<& 0 \end{array} \right \} \;\; \text{in} \; {\Omega}, \\ \hspace{2.2cm}|{\nabla} u|^{N-2}\frac{{\partial} u}{{\partial} \nu}\; =\;\; {\lambda} \psi u^q \;\;\text{on}\;\; \partial {\Omega}, \end{array} \right . $$ where ${\alpha}\in (0,\frac{N}{N-1}], {\lambda}, \mu >0, q\in [0,N-1)$ and $\psi$ is a positive Hölder continuous function on $\overline{ {\Omega}}$. Here, $h(u)$ is a ``suitable" perturbation of $e^{u^\alpha}$ as $u \to \infty$ (see assumptions $(\mathbf{A1})-(\mathbf{A5})$ in Section 1). In this article, we show that there exists a region $\Re \subset \{(\mu,{\lambda}): \mu,{\lambda}>0\}$ bounded by the graph of a map $ {\Lambda}$ such that $(P_{\mu,{\lambda}})$ admits at least two solutions for all $(\mu,{\lambda}) \in \Re$, at least one solution for any $(\mu,{\lambda}) \in \partial \Re$ and no solution for $(\mu,{\lambda})$ outside $\overline{\Re}$.

Article information

Differential Integral Equations, Volume 23, Number 3/4 (2010), 201-222.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34B15: Nonlinear boundary value problems 35J60: Nonlinear elliptic equations


Giacomoni, J.; Prashanth, S.; Sreenadh, K. Multiple positive solutions for the $N$-Laplace equation with nonlinear Neumann boundary conditions. Differential Integral Equations 23 (2010), no. 3/4, 201--222. https://projecteuclid.org/euclid.die/1356019314

Export citation